decided to take Lexapro every other day on my own - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 06-19-2010, 12:46 PM   #1 (permalink)
 
Status: Permanently Banned
Join Date: Jan 2010
Gender: Male
Posts: 127



Default decided to take Lexapro every other day on my own

My history with Lexapro -

The first two days, serious side affects, flu-like symptoms ie headache, nausea, diarrhea, jaw ache, manic.

Day three and four - a calm euphoric, speak without over analyzing, do not need Xanax, sleepy, heavy, maybe a little slow, delayed responses (example traffic lights, forgetting what I entered a room for).

Day five and six - Increased anxiety, a nice euphoric feeling though, insomnia, racing thoughts (I study about four or five hours a day, and my mind can't stop afterwards).

Because of the insomnia and racing thoughts, I took myself off the Lexapro. The second day off the Lexapro, I was extremely irritable, almost to the point of insanity, defensive driving, muttering at other drivers, paranoia about what others were thinking of me, i.e. the greeter at Walmart NEVER greets me, but greets everyone else cheerfully. In fact, he looks away and pretends to be doing something else when I walk in, and I can feel his dislike for me. It bothered me more than usual the second day off Lexapro, to the point it actually ruined my entire day! All I could think about is, what is it about my appearance that turns this guy away? I watched how I walked in the mirror, and couldn't carry out the rest of my activities for the day because I was paranoid about the greeter at Walmart for God's sake!

Knowing that these thoughts and feelings were ridiculous and unacceptable, I decided to go back on the Lexapro because I am painfully aware of the difference when I am not on it. But i'm worried about the insomnia, literally my sleep has been cut in half which is extremely unhealthy, so I have decided to take it every otherday in hopes I will get the benefit and barring any side effects (racing thoughts, insomnia). It has taken the edge off my irritability and paranoid thoughts.

Anyone take SSRIs every other day with success?
kelly0205 is offline   Reply With Quote
Old 06-19-2010, 01:06 PM   #2 (permalink)
 
Status: SAS Member
Join Date: Jul 2006
Location: Cincinnati, OH
Age: 29
Posts: 357



Default

For some of these SSRIs like Paxil, the half-life is such that if you miss even a single day after you've been on it awhile, you'll start to experience withdrawal symptoms.

Instead of taking an SSRI every other day, what about cutting the daily dosage in half and continuing to take it daily? SSRI side effects are generally dosage-dependant in their severity.
jakejohnson007 is offline   Reply With Quote
Old 06-19-2010, 02:32 PM   #3 (permalink)
 
Noca's Avatar
 
Status: Spectacular Member
Join Date: Jun 2005
Location: Ontario
Gender: Male
Age: 28
Posts: 19,045



Default

Taking an SSRI every other day(unless its prozac) is prolly not a good idea.
Noca is online now   Reply With Quote
Old 06-19-2010, 04:33 PM   #4 (permalink)
 
Status: SAS Member
Join Date: Oct 2008
Gender: Male
Age: 25
Posts: 388



Default

You need to take it every day as prescribed.

I'm on Lexapro and I hated it at first, for the first 2-4 weeks. I had extreme sexual dysfunction, felt numb and apathetic, felt groggy, etc. I came very close to quitting on only the seventh day.

Now on week 5, the tables have turned. I have honestly never felt this good since I was a child. I'm almost always in a happy, positive mood and my anxiety has decreased greatly. And at the same time I do not feel emotionally numb, apathetic, or zombified, I can still express all emotions. The sexual side effects and all side effects for that matter are gone as well. Looking back I laugh at myself for wanting to quit on only the 7th day. This medication was honestly the best decision I have made in my whole life.

You absolutely have to take it every day. Your body needs a constant flow of the drug to take effect. And like I said I didn't start feeling normal and clear headed until the 5th week. Too many people give SSRI's a bad rep because they don't stick it out through the acclimation period (first 1-4 weeks) long enough. They are not the kind of drug where you just pop in your mouth as needed. Your body should adjust to it in time.
alex999 is offline   Reply With Quote
Old 06-19-2010, 04:35 PM   #5 (permalink)
 
Status: SAS Member
Join Date: May 2010
Location: Florida, USA
Gender: Female
Posts: 198



Default

SSRIs require a constant level to be in your system. The first few weeks are typical to experience some annoying side effects, although it can take that long for them to be completely in your system. It is so important with any psychoactive medication to follow your doctor's instructions exactly. Serious withdrawl symptoms can ensue. Please read up on Lexapro and SSRIs in general to understand how they work, and what things you need to be careful of.

Not trying to lecture you at all (I myself would skip Xanax doses in the beginning because I hated feeling so tired).

Hope you feel better on it soon!

Kaley
__________________
"Today is the tomorrow you worried about yesterday."

www.anxiouskaley.com Offering experience and hope to myself and others with anxiety
anxiousgirl79 is offline   Reply With Quote
Old 06-20-2010, 08:38 AM   #6 (permalink)
 
Status: Permanently Banned
Join Date: Jan 2010
Gender: Male
Posts: 127



Default

Quote:
Originally Posted by alex999 View Post
You need to take it every day as prescribed.

I'm on Lexapro and I hated it at first, for the first 2-4 weeks. I had extreme sexual dysfunction, felt numb and apathetic, felt groggy, etc. I came very close to quitting on only the seventh day.

Now on week 5, the tables have turned. I have honestly never felt this good since I was a child. I'm almost always in a happy, positive mood and my anxiety has decreased greatly. And at the same time I do not feel emotionally numb, apathetic, or zombified, I can still express all emotions. The sexual side effects and all side effects for that matter are gone as well. Looking back I laugh at myself for wanting to quit on only the 7th day. This medication was honestly the best decision I have made in my whole life.

You absolutely have to take it every day. Your body needs a constant flow of the drug to take effect. And like I said I didn't start feeling normal and clear headed until the 5th week. Too many people give SSRI's a bad rep because they don't stick it out through the acclimation period (first 1-4 weeks) long enough. They are not the kind of drug where you just pop in your mouth as needed. Your body should adjust to it in time.
Thanks everyone, i've decided to go back on it every day and see in the next couple of months how it goes.

I echo the above post I copied. I have never felt this good. I forgot how it feels to have a normal functioning brain, I enjoy things. The things people do that would have irritated me before does not register with me. I flow with everything much better and do not over think. I speak spontaneously and can be myself.

Has anyone gained weight on this? I still haven't lost the weight from my last SSRI I was on, I gained about 30 pounds. I heard that Lexapro was weight neutral.
kelly0205 is offline   Reply With Quote
Old 06-21-2010, 11:48 PM   #7 (permalink)
 
Status: SAS Member
Join Date: Oct 2008
Gender: Male
Age: 25
Posts: 388



Default

I actually have not gained an ounce on Lexapro nor has my appetite changed, so I'm extremely lucky in that department. But I do know weight gain is an extremely common side effect and I know someone on this med who has gained weight from it. I think it happens on all SSRI's. That and sexual dysfunction seem to be the top side effects. I exercise daily so I think that must put off the weight pretty well.
alex999 is offline   Reply With Quote
Old 06-22-2010, 06:33 PM   #8 (permalink)
 
Status: SAS Member
Join Date: May 2010
Location: Florida, USA
Gender: Female
Posts: 198



Default

I haven't gained an ounce on Celexa...
__________________
"Today is the tomorrow you worried about yesterday."

www.anxiouskaley.com Offering experience and hope to myself and others with anxiety
anxiousgirl79 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
second day of Lexapro and not going well kelly0205 Medication 8 06-11-2010 12:51 PM
Lexapro - 1 day Drew Ftw Medication 8 12-06-2009 02:42 PM
decided I need help WR1986 The First Step 10 11-30-2009 01:03 PM
Decided to say hello Undertow The First Step 10 05-17-2009 12:44 PM
What I've decided Nutnutnut Coping With Social Anxiety 22 11-16-2007 07:13 PM

All times are GMT -7. The time now is 07:15 PM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc. User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd.